Johnnymac wrote:...the Neuro (...) informed us that between 4-6 months out from discontinuing Tysabri there is a risk of IRIS or Immune Reconstitution Inflammatory Syndrome. This wasn't mentioned in relation to PML, but to anyone stopping Tysabri after being on it for a long period of time.
So, not only is there PML to consider with Tysabri, but also IRIS once a patient comes off Tysabri which seems inevitable at some point considering the unknowns around long-term Tysabri use.
yonderboy wrote:o IRIS is a rare condition characterized by a severe inflammatory response that can occur during or following immune system recovery, causing an unexpected decline in a patient's condition after return of immune function.
o IRIS has been reported in patients who discontinue Tysabri as a result of developing PML, but not in patients who discontinue Tysabri for other reasons.
o Healthcare professionals should monitor their patients for the development of IRIS and appropriate treatment of the associated inflammation after stopping Tysabri should be undertaken.
Most people who take Tysabri realize that it is a leading edge medication that has potential unknowns linked to it. Newbies browsing these forums don't need to be scared away from a very effective treatment with a posting that is at best hearsay, and at worst drug-company-conspiracy-inspired garbage.
Your postings on this subject are not benefitting anybody, and could in fact be causing a real dis-service to somebody weighing the REAL pros and cons about starting this therapy.
Call your neuro, and ask her why she is the only neuro in North America spouting this crap. She will backtrack.
yonderboy wrote:HarryZ, -though I am aware of your overwhelmingly negative view of Biogen, and have over the years witnessed many of your back-and-forths regarding Tysabri ( the highlight would have to be your success in temporarily driving Bromley insane a few years ago) - I will try one more time to explain my issue with the original post:
The 'opinion' that has been put forward, is that the withdrawal of Tysabri alone can cause IRIS. As someone who was on Tysabri for 27 infusions, and has now been off for 5 months, you can imagine that the first posting in this chain would cause me (and others of my ilk) some alarm.
The problem is that the 'opinion' is being put forward as fact, based on a professional's statements, and then tied erroneously, and out-of-context to the Tysabri prescribing information update.
ps. Your compatriot-in-suspicion of all things Biogen (RuSmolikova), had no problem refuting Johnny Mac's statements. I note in your extensive posting, that you don't specifically address the issue - can withdrawal of Tysabri alone cause IRIS? Perhaps you have something to add to the discussion about this?
However, he noted that researchers in Boston observed that if patients are not put on interferon regimens, a significant number on a so-called drug holiday began to show MRI lesions and started having relapses after about 60 to 90 days.
"So if you are going to take someone off natalizumab, you probably should have a plan to substitute something else in order to avoid so-called immune reconstitution inflammatory syndrome and relapses," Corboy said in his presentation at the annual meeting of the American Academy of Neurology here
Users browsing this forum: No registered users